DrugLib.com — Drug Information Portal

Rx drug information, pharmaceutical research, clinical trials, news, and more



[Case of autonomic hyperreflexia treated with intravenous nicardipine]

Author(s): Saito J, Kimura F, Ishihara H, Hirota K

Affiliation(s): Department of Anesthesiology, Hirosaki University School of Medicine, Hirosaki 036-8562.

Publication date & source: 2009-12, Masui., 58(12):1528-30.

Publication type: Case Reports; English Abstract

We describe a case of 26-year-old male patient with autonomic hyperreflexia (AH) during colostomy. He had suffered paraplegia due to the 8th cervical spinal cord injury by a traffic accident 2 years before. The anesthesia was induced and maintained with propofol, fentanyl, ketamine and vecuronium. Vital signs including blood pressure (135-145/70-80 mmHg) and heart rate (55-65 beats x min(-1)), were stable at the beginning of the operation. However, blood pressure suddenly rose (220/ 120mmHg), and heart rate decreased (43 beats x min(-1)) associated with skin eruptions on his face and shoulder when the intestinal tract procedure was started. Diagnosis of AH was made. Then nicardipine 1 mg i.v. was given followed by nicardipine 2 microg x kg(-1) x min(-1) DIV Consequently, blood pressure (140-155/ 70-85 mmHg) and heart rate (75-85 beats x min(-1)) were stabilized. The operation was finished with no evidence of any complications. Nicardipine may be preferable in a patient with upper spinal cord injury undergoing operation in the paralyzed area.

Page last updated: 2010-10-05

-- advertisement -- The American Red Cross
 
Home | About Us | Contact Us | Site usage policy | Privacy policy

All Rights reserved - Copyright DrugLib.com, 2006-2017